Blog Archive

Who's Here

source: dailymail.co.uk

A teenager is critically ill after taking the swine flu treatment Tamiflu prescribed by the Government's controversial helpline.



Samantha Millard, 18, was told she had the virus after describing her symptoms to staff with no medical training.


She took just three pills before developing blisters all over her body, and was today in intensive care unable to breathe on her own.

She is being treated at a specialist burns unit at Chelsea and Westminster Hospital where doctors fear she may have the life-threatening Stevens-Johnson syndrome which causes the skin to peel off.

The syndrome affects just three in a million people and is usually triggered by an adverse reaction to medication. The mortality rate is around 15 per cent.

Victims develop terrible scarring all over their bodies and well as severe conjunctivitis which can lead to blindness and mouth infections which can stop them eating. 

Samantha's devastated mother Deborah, 41, told The Sun her family from Bicester in Oxfordshire were furious that Samantha had been wrongly given the treatment.

Sitting at Samantha's bedside with her other daughter Charley, 23, she said: 'It shouldn't be the case that people with no medical background can make these decisions.

'These people are just Joe Bloggs off the street. My daughter could die because of this. Her condition is getting worse. 

Earlier this year the Daily Mail revealed some of the call centres speaking to people with suspected swine flu were manned by 16-year-olds with just three hours training. 

A Roche spokeswoman said the incident would be investigated and could not rule out the role of Tamiflu in triggering the syndrome. 

She said: 'While it is difficult to determine the role of Tamiflu in Stevens-Johnson Syndrome, the prescribing information for doctors carries information regarding single cases of Stevens-Johnson Syndrome that have been reported. 

'Roche's priority is to safeguard the well-being of patients and, as with any adverse event reporting, this report will be closely investigated and the information shared with Regulatory Authorities worldwide.' 

A Department of Health spokesman said: 'We are sorry to hear about this young woman's illness and hope she recovers quickly. 

'Stevens Johnson Syndrome can happen after medicines or infections and it is very difficult to pinpoint the cause. Serious reactions to Tamiflu are extremely rare and it should still be taken as soon as possible, especially for very serious swine flu cases. 

'The National Pandemic Flu Service has been informed by the best clinical expertise including specialist UK Royal Colleges. It includes questions so that potential signs of serious conditions are picked up and referred for immediate medical advice. 

'People should still trust their instincts - call NHS Direct or your local surgery as soon as possible if you are worried.'


Add To FacebookTwit ThisAdd To RedditDigg ThisStumble ThisFav This With TechnoratiBuzz It

0 comments

Post a Comment

Welcome


Thank you for visiting 'Do Not Inject Me'

The purpose of this site is to bring to your attention the dangers of all vaccines, pharmaceutical drugs and some of the severe effects they can have on you as a human being.

Along the way we hope to provide you with health articles regarding alternative and natural remedies, and that you find the information presented here a great resource in empowering you to become a more active and healthier being.


Say No!

Say No!
There was an error in this gadget

Natural News

Dr. Mercola

Vac Truth

Christina England

Followers